Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 48, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 30, 2019, 1:47 AM CDT for 6 counties in Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2019, 1:47 AM CDT (06:47 UTC)
- Expired
- Mar 30, 2019, 2:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Cleveland County, OK, Garvin County, OK, McClain County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 42 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:59 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 12:22 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Mar 30, 12:22 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Norman OK 1222 AM CDT Sat Mar 30 2019 .AVIATION... 06Z TAFs - Ceilings will be variable overnight into Saturday morning, ranging from IFR to MVFR. Ceilings are expected to improve Saturday afternoon/evening with clouds beginning to clear in some areas as well. Showers and some storms will be possible overnight through Saturday morning, although there is some uncertainty of where so there is a mention at only KOKC, KOUN, KLAW, and KPNC. Large hail will be possible with the storms and potentially variable winds. Wind speeds are expected to increase some overnight, but especially Saturday morning. The strong winds are expected to continue into tomorrow afternoon with a gradual decrease late in the afternoon and evening. && .PREV DISCUSSION... /issued 959 PM CDT Fri Mar 29 2019/ DISCUSSION... A few tweaks to the wind direction to recognize the front; otherwise little changes are needed. Showers and thunderstorms are still expected from north central into central Oklahoma after 1 am moving into eastern Oklahoma around sunrise. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 30 51 35 55 / 0 0 0 10 Hobart OK 27 51 35 58 / 0 0 10 10 Wichita Falls TX 33 54 38 58 / 0 0 10 20 Gage OK 23 51 32 60 / 0 0 0 0 Ponca City OK 28 51 33 55 / 0 0 0 0 Durant OK 34 54 38 55 / 0 0 0 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/30/99
Hazardous weather outlook, Mar 29, 10:03 PM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1003 PM CDT Fri Mar 29 2019 OKZ004>048-050>052-TXZ083>090-310315- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1003 PM CDT Fri Mar 29 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is a Slight Risk of severe thunderstorm across much of central into southwest Oklahoma overnight. The chances for organized severe storms will increase after midnight as a mid- level disturbance moves across the southern Plains and a strong low level jet develops. The primary severe weather impacts will be hail up to the size of golf balls. With cold temperatures aloft, a few of the storms may produce enough hail to cover the ground and affect travel. .Strong Winds... Strong gusty north winds will develop late tonight, primarily across northern and western Oklahoma. Wind gusts of 30 to 40 mph will be possible. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across southwest and central Oklahoma should prepare for severe weather operations late this evening and overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Strong Winds... Strong gusty north winds are expected Saturday. Wind gusts 35 to 45 mph will be possible across much of Oklahoma into western north Texas through early afternoon. .Freezing Temperatures... A cold airmass will overspread Oklahoma and western north Texas this weekend and will result in freezing temperatures across much of the area by Sunday morning. Near freezing temperatures will be possible again Monday morning across northwest Oklahoma. Take precautions to protect tender plants. .Thunderstorms... There will be a chance of thunderstorms toward the middle of next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Mar 30, 1:36 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
136 AM CDT SAT MAR 30 2019
OKZ028>030-040-300700-
Pottawatomie OK-Garvin OK-Cleveland OK-McClain OK-
136 AM CDT SAT MAR 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Pottawatomie...
Garvin...southeastern Cleveland and south central McClain Counties
Until 200 AM CDT....
AT 133 AM CDT, strong thunderstorms were along a line extending from
5 miles east of Lindsay to near Foster, moving northeast at 55 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3490 9757 3512 9705 3466 9703 3462 9716
3462 9720 3461 9720 3451 9756
TIME...MOT...LOC 0633Z 235DEG 47KT 3484 9751 3462 9753
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 1:36 AM CDT | Special Weather Statement | OUN | Garvin | 24 min |
| Mar 30, 1:52 AM CDT | Special Weather Statement | OUN | Oklahoma | 23 min |
| Mar 30, 2:02 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 33 min |
| Mar 30, 2:09 AM CDT | Special Weather Statement | OUN | Payne | 36 min |
| Mar 30, 2:34 AM CDT | Special Weather Statement | OUN | Lincoln, Pottawatomie | 26 min |
| Mar 30, 2:36 AM CDT | Special Weather Statement | OUN | Pontotoc | 24 min |
| Mar 30, 2:58 AM CDT | Special Weather Statement | OUN | Hughes, Seminole | 32 min |
| Mar 30, 3:11 AM CDT | Wind Advisory | OUN | Beckham, Blaine, Caddo, Canadian, Comanche, Custer and 9 more | 10 hr |
| Mar 30, 3:37 AM CDT | Special Weather Statement | OUN | Pottawatomie, Seminole | 23 min |
| Mar 30, 3:02 PM CDT | Frost Advisory | OUN | Bryan, Marshall | 19 hr |
| Mar 30, 3:02 PM CDT | Freeze Warning | OUN | Alfalfa, Atoka, Beckham, Blaine, Caddo, Canadian and 40 more | 19 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.